"People with untreated obstructive sleep apnea (OSA) and exudative age-related macular degeneration (AMD) may have decreased response to bevacizumab therapy, according to a study published in the April issue of Retina.
If renal impairment exists, even usual oral or parenteral doses may lead to excessive systemic accumulation of the drug and possible liver toxicity. Under such conditions, lower than usual doses are indicated and if therapy is prolonged, tetracycline serum level determinations may be advisable.
Oxytetracycline HCl, which is one of the ingredients of Urobiotic (oxytetracycline, sulfamethizole and phenazopyridine) -250, may form a stable calcium complex in any bone-forming tissue with no serious harmful effects reported thus far in humans. However, use of oxytetracycline during tooth development (last trimester of pregnancy, neonatal period and early childhood) may cause discoloration of the teeth (yellow-grey-brownish). This effect occurs mostly during long term use of the drug but it also has been observed in usual short treatment courses.
Because of its sulfonamide content, this drug should be used only after critical appraisal in patients with liver damage, renal damage, urinary obstruction, or blood dyscrasias. Deaths have been reported from hypersensitivity reactions, agranulocytosis, aplastic anemia, and other blood dyscrasias associated with sulfonamide administration. When used intermittently, or for a prolonged period, blood counts and liver and kidney function tests should be performed.
Certain hypersensitive individuals may develop a photodynamic reaction precipitated by exposure to direct sunlight during the use of this drug. This reaction is usually of the photoallergic type which may also be produced by other tetracycline derivatives. Individuals with a history of photosensitivity reactions should be instructed to avoid exposure to direct sunlight while under treatment with this or other tetracycline drugs, and treatment should be discontinued at first evidence of skin discomfort.
NOTE: Reactions of a photoallergic nature are exceedingly rare with Terramycin (oxytetracycline HCl). Phototoxic reactions are not believed to occur with Terramycin.
As with all antibiotic preparations, use of this drug may result in overgrowth of nonsusceptible organisms, including fungi. If superinfection occurs, the antibiotic should be discontinued and appropriate specific therapy should be instituted. This drug should be used with caution in persons having histories of significant allergies and/or asthma.This monograph has been modified to include the generic and brand name in many instances.
Last reviewed on RxList: 8/24/2009
Additional Urobiotic Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Find out what women really need.